Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 29, NWS Jacksonville, FL

March 24, 2012Columbia County, Hamilton County, Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 24, 2012, 11:10 AM EDT for Columbia County, Hamilton County, Suwannee County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2012, 11:10 AM EDT (15:10 UTC)
Expired
Mar 24, 2012, 12:00 PM EDT
In force
50 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Columbia County, FL, Hamilton County, FL, Suwannee County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 10:45 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WUUS52 KJAX 241510
SVRJAX
FLC023-047-121-241600-
/O.NEW.KJAX.SV.W.0029.120324T1510Z-120324T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1110 AM EDT SAT MAR 24 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA
  SOUTHEASTERN HAMILTON COUNTY IN NORTHERN FLORIDA
  NORTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA

* UNTIL NOON EDT

* AT 1110 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF SUWANNEE SPRINGS...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
  SPRINGS...SUWANNEE VALLEY...WINFIELD...LAKE CITY...BELMONT AND
  WATERTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3060 8258 3058 8246 3052 8246 3024 8245
      3021 8246 3010 8304 3035 8308
TIME...MOT...LOC 1510Z 251DEG 20KT 3032 8284

$$

SHULER
2 follow-up statements
499 
WWUS52 KJAX 241541
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1141 AM EDT SAT MAR 24 2012

FLC023-047-121-241600-
/O.CON.KJAX.SV.W.0029.000000T0000Z-120324T1600Z/
COLUMBIA FL-HAMILTON FL-SUWANNEE FL-
1141 AM EDT SAT MAR 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
EASTERN SUWANNEE...SOUTHEASTERN HAMILTON AND NORTHERN COLUMBIA
COUNTIES...

AT 1140 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOUSTON TO SUWANNEE VALLEY...OR ALONG A LINE EXTENDING
FROM 7 MILES EAST OF LIVE OAK TO 6 MILES EAST OF WHITE SPRINGS...
MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SUWANNEE VALLEY...WELLBORN...WINFIELD...WATERTOWN... AND FIVE 
POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3058 8258 3058 8246 3051 8246 3021 8246
      3013 8289 3034 8293
TIME...MOT...LOC 1540Z 257DEG 25KT 3026 8285 3032 8265

$$
SHULER
009 
WWUS52 KJAX 241603
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1203 PM EDT SAT MAR 24 2012

FLC023-047-121-241612-
/O.EXP.KJAX.SV.W.0029.000000T0000Z-120324T1600Z/
COLUMBIA FL-HAMILTON FL-SUWANNEE FL-
1203 PM EDT SAT MAR 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN 
SUWANNEE...SOUTHEASTERN HAMILTON AND NORTHERN COLUMBIA COUNTIES HAS 
EXPIRED...

STRONG THUNDERSTORMS CONTINU OVER PORTIONS OF COLUMBIA COUNTY...
WHICH MAY PRODUCE LOCALLY STRONG WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3058 8258 3058 8246 3051 8246 3021 8246
      3013 8289 3034 8293
TIME...MOT...LOC 1541Z 257DEG 25KT 3026 8284 3032 8264

$$

WOLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 9:06 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 24, 9:06 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
906 AM EDT SAT MAR 24 2012

...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MAINLY SE GEORGIA THIS
AFTERNOON AND EVENING...

.UPDATE...
STRONG UPPER LEVEL STORM SYSTEM IS SPINNING OVER THE MIDWEST
REGION WITH A TRAILING COLD FRONT THROUGH N GA TO THE GULF COAST
NEAR MOBILE. EXPECT NUMEROUS TSTMS WILL DEVELOP IN WARM...MOIST
UNSTABLE AIRMASS AHEAD OF THE FRONT. SHOWERS/STORMS ARE CURRENTLY
WEST OF THE FORECAST AREA WITH A CLUSTER OF STORMS MOVING FROM THE
BIG BEND NEWD TOWARD HAMILTON COUNTY AND SE GA. THIS AREA WILL
EXPERIENCE SCTD STORMS THIS MORNING THEN THE ACTIVITY WILL SPREAD
EASTWARD BECOMING MORE NUMEROUS ACRS MOST OF AREA THIS AFTN. SPC
HAS NORTHERN ZONES IN A SLIGHT RISK FOR SEVERE STORMS LATER TODAY
AND STRONG STORMS ARE POSSIBLE ELSEWHERE. SOUNDINGS SHOW CAPES OF
1100 TO 2000 ARE EXPECTED WITH STEEP MID LEVEL LAPSE RATES. MAIN
CONCERN WITH THE STORMS WILL BE LARGE HAIL AND/OR WIND DAMAGE.
FORECAST IS IN GOOD SHAPE ATTM BUT WILL MONITOR FOR ANY CHANGES.

&&

.AVIATION...
BKN/OVC MID DECK WILL CONTINUE TODAY WITH VFR UNTIL 18Z-20Z. CIGS
WILL LOWER AS SHRA/TSRA INCREASE IN COVERAGE THIS AFTERNOON. WILL
AMEND TAFS FOR MVFR AND/OR IFR AS TIMING BECOMES EVIDENT.

&&

.MARINE...
BUOYS ARE REPORTING SW WINDS WITH SPEEDS RANGING FROM 5-10 KT
NEARSHORE TO 15-20 KT WELL OFFSHORE. SEAS ARE RUNNING 3-5 FT. WILL
ADD A SCEC HEADLINE FOR OUTER WATERS IN THE LATE MORNING UPDATE.

RIP CURRENTS: OFFSHORE FLOW WILL DECREASE EAST SWELLS NEAR SHORE
LOWERING THE RISK TO LOW THROUGH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  84  55  78  55 /  40  30  10  10
SSI  77  59  74  59 /  70  40  10  10
JAX  84  58  81  55 /  70  50  10  10
SGJ  82  63  79  58 /  60  60  20  10
GNV  84  59  81  54 /  70  60  20   0
OCF  85  60  82  55 /  60  60  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

MKT/PK
Hazardous weather outlook, Mar 24, 11:03 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1103 AM EDT SAT MAR 24 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-250300-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1103 AM EDT SAT MAR 24 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE
ADJACENT COASTAL WATERS.

...SEVERE THUNDERSTORM WATCH 104 IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR MUCH OF THE FORECAST AREA...

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND TONIGHT. SOME
THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH HAIL AND
DAMAGING WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

BREEZY CONDITIONS CAN BE EXPECTED IN THE WAKE OF THE COLD FRONT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Mar 24, 10:02 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 AM EDT SAT MAR 24 2012

FLZ020-021-241445-
HAMILTON-SUWANNEE-
1002 AM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
HAMILTON AND NORTHWESTERN SUWANNEE COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 1045 AM EDT...

AT 1002 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF DOWLING PARK...OR 16
MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOWLING
PARK...SUWANNEE RIVER STATE PARK...NEWBURN...WEST LAKE AND LIVE OAK
THROUGH 1045 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3027 8324 3030 8324 3031 8322 3035 8322
      3039 8318 3041 8319 3042 8323 3046 8322
      3054 8304 3018 8295 3017 8325 3018 8325
      3026 8326
TIME...MOT...LOC 1402Z 257DEG 18KT 3027 8336

TRABERT
Special weather statement, Mar 24, 10:29 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 AM EDT SAT MAR 24 2012

GAZ132-149-241515-
ATKINSON-COFFEE-
1029 AM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
SOUTHWESTERN COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 1115 AM EDT...

AT 1029 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF WILLACOOCHEE...MOVING
EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WILLACOOCHEE AND PEARSON THROUGH 1115 AM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3150 8277 3122 8274 3122 8305 3127 8304
      3131 8307 3133 8307 3136 8311 3140 8314
      3142 8314
TIME...MOT...LOC 1429Z 266DEG 16KT 3132 8313

TRABERT
Special weather statement, Mar 24, 10:55 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 AM EDT SAT MAR 24 2012

FLZ020>022-241545-
COLUMBIA-HAMILTON-SUWANNEE-
1055 AM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
COLUMBIA...SOUTHEASTERN HAMILTON AND NORTHERN SUWANNEE COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 1145 AM EDT...

AT 1055 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF LIVE OAK...MOVING EAST
AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
LIVE OAK...SUWANNEE SPRINGS...HOUSTON...WELLBORN...WHITE SPRINGS...
WINFIELD...BELMONT...SUWANNEE VALLEY...LAKE CITY AND FIVE POINTS
THROUGH 1145 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3055 8259 3018 8249 3017 8313 3037 8315
TIME...MOT...LOC 1455Z 263DEG 27KT 3028 8301

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 10:02 AM EDTSpecial Weather StatementJAXSuwannee43 min
Mar 24, 10:55 AM EDTSpecial Weather StatementJAXColumbia, Suwannee50 min
Mar 24, 11:56 AM EDTSevere Thunderstorm WarningJAXBaker49 min
Mar 24, 12:05 PM EDTSpecial Weather StatementJAXColumbia40 min
Mar 24, 12:36 PM EDTSpecial Weather StatementJAXColumbia39 min
Mar 24, 1:03 PM EDTSpecial Weather StatementJAXGilchrist42 min
Mar 24, 2:15 PM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Suwannee, Union13 hr
Mar 24, 2:34 PM EDTSpecial Weather StatementJAXBaker41 min
Mar 24, 2:48 PM EDTSevere Thunderstorm WarningJAXBaker42 min
Mar 24, 3:21 PM EDTSpecial Weather StatementJAXBaker39 min
Mar 24, 3:31 PM EDTSpecial Weather StatementJAXNassau44 min
Mar 24, 3:59 PM EDTSpecial Weather StatementJAXGilchrist46 min
Mar 24, 4:42 PM EDTSpecial Weather StatementJAXUnion48 min
Mar 24, 5:37 PM EDTSpecial Marine WarningJAX83 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.